Propranolol making vertigo worse?! HELP!

I’ve been on 60mg’s of Propranolol for 5 days now. I’ve noticed that each day I seem to be getting dizzier and dizzier. I’m so scared and don’t know what to do. My Dr. won’t let me go down on the dose as I have some BP and tachy issues. My BP is fine but the vertigo is getting worse. I really don’t know what to do. I’m intent on sticking it out on this drug but I am so miserable.

So, do I stick it out and for how long??? I’ve never had a med make my vertigo worse before!

I can’t say that the beta blocker made my dizziness worse, but I don’t think it really started helping after a couple of weeks. By one month it had helped some, but not enough, that’s why I added the ami. I can tell you that the ami initially made my mav symptoms skyrocket, but I stuck with it and obtained a pretty good effect. I don’t really know what advice to give you, but I would say stick with it a bit longer if you can. You have only been on it for 5 days right? Others may not think the same, but I don’t think you have given the med a fair chance yet. For both my meds to actually start helping, I think I was on the combo for an additional 6 weeks to feel any true relief. And it was only as I upped the ami. if you don’t want to stick with the propanol try another beta blocker in its place to see if that won’t nip the headaches and dizziness. Like I said, I wasn’t on propranolol long enough to judge it, but it did make my head feel funny. Switching over to the nadolol was easy, as I did not have any side effects with that drug, nor did it make my head feel off.

I took propanalol for a while for about 8 weeks. It did nothing for my dizziness at all and in fact made me feel rather weird altogther, sort of extra lightheaded and out of it. I remember standing at the washing line one day attempting to peg washing on the line and feeling as if I was on another planet. I was glad when the doctor took me off it. I just knew it wasn’t for me but tried so hard to not to ‘give in’ to those feelings as I was so desperate for relief. Personally I think 5 days is a bit soon to draw conclusions but on the other hand you know yourself and your body and have to try to judge if that extra dizziness is significant enough to warrant stopping taking it. Also, most meds I’ve ever taken have exacerbated my dizziness at first. Hope things settle down for you.

Brenda

My first dose of only 10mg, I took at 7pm. I wanted to see what it was going to do.
I felt wayyy dizzier. I started taking it at bedtime and was fine. Since your dose is higher than mine, as it should be, I
could see how it would go into the day. It should calm down after about 12hrs. Does it feel anybetter in the afternoon?

So sorry your dealing with this. But maybe its not making “the vertigo” worse, maybe its just dizziness as a side effect and
will go away. :?
Althought they say its pretty benign and the “dizziness” is usually more of a lightheadness.

K

Thank you all for the advice. I’m sticking it out but boy is it hard! It’s making the actual rocking vertigo worse. Not the normal dizziness as implied on the label :frowning:

— Begin quote from "elishat27"

Thank you all for the advice. I’m sticking it out but boy is it hard! It’s making the actual rocking vertigo worse. Not the normal dizziness as implied on the label :frowning:

— End quote

Darn it. I was hoping it was just a SE.

Hi I wrote this once before but I came down suddenly with MAV almost two years ago while I was actually taking propranol (deralin in Aust) daily for ordinary migraine prevention. I had changed a few months before from another migraine med. I had never previously had vertigo and have had it at least moderately 24/7 ever since. Obviously my GP had me stop straight away. Migraine (but not vertigo) is rampant in my family tree.

Maybe a complete coincidence. All “our” migraine preventers have their place (verapamil is the drug for me after many other pharmacological adventures…) but propranol still has a question mark re causing/contributing vertigo for me :?:

I couldn’t take it anymore and did not take the Inderal last night. I was in such torture I just couldn’t stand it anymore. I feel much less vertigo today, back to my sucky baseline, but better than I had been. So I ditched the Inderal, went back to Verap. and increased my Zoloft. So now I’m at 50mg’s of Z (the recommended dosage). Hopefully this will help. I never had a headache while on Inderal. Maybe one day if I can’t kick this vertigo I’ll give it another go but I just couldn’t do it right now!

I really appreciate all the advice and encouragement from everyone!

Wendy- that’s really scary! I’ve talked to someone else that said that Inderal made them have vertigo as well. That does raise some questions doesn’t it!!!

hi elishat27,

hi! how are you? If you don’t take now propanolol what medicine you are taking now for your high BP, that was advice by your doctor?
im taking also propanolol once in a while when im having a palfitation ang high BP, i never know that it may
cause vertigo this propanolol before but i experience today cause i take 20mg. last night cause im having a palfitation ang high BP after dinner.
in the morning i feel dizzy, headache, feel vomit and something like with vertigo.

I’m having increased symptoms on the propranolol now, but i think it’s just an adjustment period. Although i feel alot more vertigo it’s worth sticking these things out - we have to be brave and give them a fair trial before we dismiss them…

10 mg. did that to me initially and then later just left me wiped out-totally exhausted. I tried it for three months and then my Neuro told me to stop taking it. My GP then recommended I take it as needed (which he himself does). I now take 5 mg. when I foresee a high stress day or even start to feel my head throbbing, it works great! One of those days I tried 10 mg. and the vertigo was awful; perhaps it’s about finding the right dosage…

I dont mind the exhaustian too much as i had that with amitriptyline and it wore off after a while, i’m just keen to lose this worse dizziness as it’s an ENORMOUS step backwards! So glad you’re on the mend v xx

Glad to hear the worse dizzies eased off for you! x

Hi all! my mav has started in October 2012 after a stressful couple of weeks. Just 20 days ago I started propranolol 20 mg once a day and an antidepressant called cipralex 5 mg a day. First week I was feeling better my vertigo reduced till %10, but now after a little stress it started again like %50. Does anyone has any idea if we can get rid of of this feeling or am I gonna suffer because of that all my life? I’m trying to keep on working because I dont want to lose my job but it’s getting harder and harder every day. :((

— Begin quote from "alspropris"

Hi all! my mav has started in October 2012 after a stressful couple of weeks. Just 20 days ago I started propranolol 20 mg once a day and an antidepressant called cipralex 5 mg a day. First week I was feeling better my vertigo reduced till %10, but now after a little stress it started again like %50. Does anyone has any idea if we can get rid of of this feeling or am I gonna suffer because of that all my life? I’m trying to keep on working because I dont want to lose my job but it’s getting harder and harder every day. :((

— End quote

Hello! sorry to hear that! have a look around on this forum and theres lots of other advise. Maybe re-post this in the general section xx